# SDR CA951120013

- Difficulty date: October 30, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172N
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Guide
- Part number: 77160
- Condition: Cracked
- Location: Nr3 Cyl Exh
- Part time: 418 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING DIFFERENTIAL COMPRESSION CHECK IT WAS FOUND THAT NR 3 CYLINDER HAD A SEVERE EXHAUST LEAK (20/80).  AFTER REMOVAL AND INSPECTION OF THE NR 3 CYLINDER IT WAS REVEALED THAT THE EXHAUST VALVE GUIDE WAS CRACKED AND BADLY WORN AS A RESULT OF THE LONGITUDINAL CRACK.  IT SEEMS LIKELY THIS CONDITION WAS CAUSED BY RUNNING THE ENGINE TOO LEAN.  THE SAME CONDITION WAS ALSO FOUND ON NR 4 CYLINDER (0/80) DURING THE SAME TESTS.
